Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jan 22, 2011, 3:54 AM CST for 13 counties in Texas. It took effect at Jan 22, 2011, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 3:54 AM CST (09:54 UTC)
- In effect from
- Jan 22, 2011, 12:00 PM CST
- Expired
- Jan 22, 2011, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 50 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3811 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183 WWUS84 KSJT 220954 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 354 AM CST SAT JAN 22 2011 ...RED FLAG WARNING TODAY... .GUSTY SOUTH TO SOUTHWEST WINDS AND VERY DRY AIR WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON. TXZ049-054-064>066-071-072-076>078-098-113-127-230100- /O.NEW.KSJT.FW.W.0001.110122T1800Z-110123T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- SCHLEICHER-SUTTON-HASKELL-JONES-TAYLOR- 354 AM CST SAT JAN 22 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE RUNNELS...IRION...TOM GREEN...CROCKETT...SCHLEICHER...SUTTON HASKELL...JONES...TAYLOR. * WIND: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS THIS AFTERNOON. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 15 AND 20 PERCENT. * TIMING: EXPECT CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WARNING AREA BETWEEN NOON AND 7 PM CST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ HUBER
1 follow-up statement
289 WWUS84 KSJT 230050 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 650 PM CST SAT JAN 22 2011 TXZ049-054-064>066-071-072-076>078-098-113-127-230200- /O.EXP.KSJT.FW.W.0001.000000T0000Z-110123T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- SCHLEICHER-SUTTON-HASKELL-JONES-TAYLOR- 650 PM CST SAT JAN 22 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING... THE RED FLAG WARNING FOR THE WESTERN PORTIONS OF THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU WILL EXPIRE AT 7 PM CST THIS EVENING. WIND SPEEDS HAVE DIMINISHED TO 10 TO 15 MPH ACROSS WEST CENTRAL TEXAS AND HUMIDITIES ARE QUICKLY CLIMBING TO ABOVE 25 PERCENT. THIS TREND WILL CONTINUE OVERNIGHT WITH WINDS SHIFTING TO THE NORTH AFTER MIDNIGHT AS A COLD FRONT PASSES THROUGH THE REGION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 22, 2:55 AM CST, 59 minutes earlier.
Area forecast discussion, Jan 22, 2:55 AM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 255 AM CST SAT JAN 22 2011 .SHORT TERM... CLEAR SKIES AND LIGHT WINDS DOMINATE WEST CENTRAL TEXAS AGAIN THIS MORNING. RADIATIONAL COOLING HAS ALLOWED TEMPERATURES ACROSS OUR COUNTIES TO FALL INTO MAINLY THE UPPER 20S. A WARMING TREND WILL CONTINUE ACROSS WEST CENTRAL TEXAS DAY AS ANOTHER COLD FRONT TO THE NORTHWEST APPROACHES TEXAS. A SURFACE TROUGH OF LOW PRESSURE...EXTENDING ACROSS THE TEXAS PANHANDLE AND WEST TEXAS...WILL PRODUCE GUSTY SOUTH TO SOUTHWEST WINDS ACROSS MUCH OF WEST CENTRAL TEXAS TODAY...ESPECIALLY THIS AFTERNOON. ALSO...VERY DRY AIR IN PLACE ACROSS WEST CENTRAL TEXAS...ALONG WITH THE GUSTY WINDS...WILL PRODUCE CRITICAL FIRE DANGER ACROSS MAINLY THE WESTERN HALF OF WEST CENTRAL TEXAS THIS AFTERNOON. THUS...WE WILL ISSUE A RED FLAG WARNING FOR THAT AREA FOR THIS AFTERNOON. AS FOR HIGH TEMPERATURES TODAY...NUMBERS WELL ABOVE SEASONAL NORMALS LOOK ON TRACK WITH LOTS OF SUNSHINE ACROSS THE BOARD AND GUSTY SOUTHWEST WINDS FOR MUCH OF WEST CENTRAL TEXAS. FOR TONIGHT...ANOTHER COLD FRONT WILL BEGIN PUSHING INTO OUR NORTHWESTERN COUNTIES AFTER MIDNIGHT. LIMITED CLOUD COVER WILL ALLOW TEMPERATURES TO DROP INTO MAINLY THE LOWER TO MID 30S...ESPECIALLY GIVEN A LAG OF SEVERAL HOURS FOR THE ONSET OF ANY SIGNIFICANT SURFACE COLD AIR ADVECTION. HUBER .LONG TERM... COLD FRONT WILL PUSH THROUGH WEST CENTRAL TEXAS ON SUNDAY MORNING. TEMPERATURES BEHIND THE FRONT WILL BE ABOUT 10 DEGREES COOLER THAN FORECAST HIGH TODAY. DESPITE MODEST CAA THROUGHOUT THE DAY...MOSTLY SUNNY SKIES SHOULD RESULT IN ENOUGH HEATING FOR TEMPERATURES TO TOP OUT IN THE MID TO UPPER 50S. STAYED A DEGREE OR TWO ABOVE GUIDANCE GIVEN THE AFOREMENTIONED FACTORS. CLEAR SKIES...LOW DEWPOINT TEMPERATURES AND NEARLY CALM WINDS WILL RESULT IN GOOD RADIATIONAL COOLING CONDITIONS AS A SURFACE HIGH SETTLES OVER CENTRAL TEXAS SUNDAY NIGHT. TEMPERATURES WILL DROP INTO THE LOWER TO MID 20 OVER MOST OF THE REGION. A QUICK WARM UP ON MONDAY...WITH TEMPERATURES REBOUNDING TO NEAR 60. THE NEXT WEAK FRONT WILL SWEEP THROUGH THE AREA MONDAY NIGHT...RESULTING IN NEAR NORMAL TEMPERATURES. YET ANOTHER FRONT IS EXPECTED WEDNESDAY AFTERNOON AS THE NEXT UPPER LEVEL TROUGH DIVES DOWN THE MISSISSIPPI VALLEY. THE SERIES OF UPCOMING FRONTS WILL GENERALLY KEEP HIGH TEMPERATURES IN THE 50S TO LOWER 60S...WITH LOW TEMPERATURES IN THE 20S TO LOWER 30S THROUGH THE EXTENDED FORECAST. NO PRECIPITATION IS EXPECTED WITH ANY OF THE FRONTS. DANIELS && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 35 53 24 59 / 0 10 10 0 0 SAN ANGELO 67 33 56 23 61 / 0 10 0 0 0 JUNCTION 64 35 59 22 63 / 0 10 0 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...SCHLEICHER...STERLING... SUTTON...TAYLOR...TOM GREEN. &&
Hazardous weather outlook, Jan 21, 5:58 AM CST, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 558 AM CST FRI JAN 21 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-221200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 558 AM CST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.